Alert archive / Washington / Gale Warnings in 2011
Gale Warning 78, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 8, 2011, 1:53 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2011, 1:53 AM PDT (08:53 UTC)
- Expired
- Aug 9, 2011, 6:00 AM PDT
- In force
- 28 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
487 WHUS76 KSEW 080853 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 153 AM PDT MON AUG 8 2011 PZZ131-132-081700- /O.UPG.KSEW.SC.Y.0791.000000T0000Z-110808T1200Z/ /O.NEW.KSEW.GL.W.0078.110808T0853Z-110809T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 153 AM PDT MON AUG 8 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST WIND 20 TO 35 KNOTS EARLY THIS MORNING...THEN EASING TO 15 TO 25 KNOTS. W WINDS RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
557 WHUS76 KSEW 082126 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 226 PM PDT MON AUG 8 2011 PZZ131-132-090530- /O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 226 PM PDT MON AUG 8 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT TUESDAY. * WIND...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-090530- /O.NEW.KSEW.SC.Y.0792.110808T2126Z-110809T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 226 PM PDT MON AUG 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WIND...SOUTHWEST WIND 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
510 WHUS76 KSEW 090307 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 807 PM PDT MON AUG 8 2011 PZZ131-132-091115- /O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 807 PM PDT MON AUG 8 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... THE GALE WARNING IS NOW IN EFFECT FOR THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY. * WIND...WEST WIND RISING TO 25 TO 35 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-091115- /O.CON.KSEW.SC.Y.0792.000000T0000Z-110809T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 807 PM PDT MON AUG 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 5 AM PDT TUESDAY. * WIND...SOUTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
715 WHUS76 KSEW 091006 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 306 AM PDT TUE AUG 9 2011 PZZ133-091115- /O.CAN.KSEW.SC.Y.0792.000000T0000Z-110809T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 306 AM PDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY FOR THE NORTHERN INLAND WATERS. $$ PZZ131-132-091815- /O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T1300Z/ /O.NEW.KSEW.SC.Y.0793.110809T1300Z-110810T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 AM PDT TUE AUG 9 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * WIND...WEST WIND 20 TO 35 KNOTS EARLY THIS MORNING...THEN EASING TO 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 7, 8:38 PM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 8:38 PM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED WARNINGS SECTION NATIONAL WEATHER SERVICE SEATTLE WA 838 PM PDT SUN AUG 7 2011 .SYNOPSIS...A SURFACE RIDGE OFFSHORE WILL MAINTAIN WESTERLY ONSHORE FLOW OVER WESTERN WASHINGTON THIS WEEK. THE ONSHORE FLOW WILL PRODUCE LATE NIGHT AND MORNING LOW CLOUDS WITH AFTERNOON CLEARING...AND WILL KEEP TEMPERATURES MILD WITH HIGHS IN THE 70S. && .SHORT TERM...VISIBLE SATELLITE IMAGERY SHOWS SKIES WERE MOSTLY CLEAR OVER THE INTERIOR THIS EVENING...BUT WITH LOTS OF STRATUS OVER THE NEARBY COASTAL WATERS. SURFACE PRESSURE GRADIENTS ARE ONSHORE AND RUNNING ABOUT A HALF MILLIBAR HIGHER THAN 24 HOURS AGO. THIS WILL BE ENOUGH TO COVER W WA IN STRATUS MONDAY MORNING. GFS DOES NOT DEVELOP NEARLY AS MUCH STRATUS OVER INLAND AREAS AS THE PREFERRED NAM DOES. NAM SHOWS BURN-OFF DURING THE EARLY AFTERNOON. SAME ONSHORE FLOW/DIURNAL STRATUS CYCLE REPEATS TUESDAY...WITH SUBTLE VARIATIONS AND POSSIBLY A LITTLE LATER BURN-OFF. GFS SHOWS THE UPPER LEVEL SHORTWAVE TROUGH CURRENTLY NEAR 52N/160W ON WATER VAPOR IMAGERY...MOVING OVER THE WA COAST TUESDAY NIGHT. THIS FEATURE WILL PROBABLY TRIGGER A STRONGER MARINE PUSH WITH A DEEPER MARINE LAYER AND MORE PERSISTENT STRATUS WEDNESDAY AFTERNOON. WITH THE TROUGH MOVING OVER A DEEPER MARINE LAYER DURING THE EARLY HOURS OF WEDNESDAY MORNING THERE IS SOME POTENTIAL FOR SOME DRIZZLE. THE CONTINUING ONSHORE FLOW AND THE WEAK UPPER LEVEL TROUGH REMAINING OVER THE AREA EARLY THIS WEEK WILL COMBINE TO KEEP DAYTIME TEMPERATURES MILD...WITH HIGHS NEAR OR A LITTLE BELOW NORMAL. KAM .LONG TERM...PREVIOUS DISCUSSION FROM THE 3 PM AFD...MODELS THEN BUILD HEIGHTS TO 580 DM OR SO FOR THURSDAY AND FRIDAY WITH SOUTHWESTERLY FLOW ALOFT. ONSHORE SURFACE FLOW IS WEAKER SO THERE SHOULD BE FEWER MORNING CLOUDS AND HIGH TEMPERATURES WILL RISE TOWARD 80 DEGREES INLAND AND INTO THE LOW 70S ON THE COAST. SATURDAY ALSO LOOKS QUITE SUMMERY WITH TEMPERATURES PERHAPS A SKOSH LOWER. MODELS BRING AN UPPER TROUGH TOWARD THE AREA ON SUNDAY BUT KEPT THE FORECAST DRY AS PER THE GFS. BURKE && .AVIATION....A WEAK UPPER LEVEL TROUGH WILL PERSIST OVER THE PAC NW THE NEXT COUPLE DAYS. LIGHT W-NW FLOW ALOFT AND STABLE CONDITIONS. DRY IN THE MID AND UPPER LEVELS WITH MOIST LOW LEVEL ONSHORE FLOW RESULTING IN STRATUS PUSHING INLAND DURING THE NIGHT AND MORNING HOURS. KSEA...W WIND NEAR 5 KT BECOMING LIGHT/VARIABLE BY MIDNIGHT. WIND BECOMING S/SW TO 5 KT AFTER 12Z. 1-2K FT STRATUS SHOULD REACH THE TERMINAL AROUND 10-12Z...SCATTERING OUT BY 18Z MON. DTM && .MARINE...ONSHORE FLOW WILL PERSIST THE NEXT COUPLE DAYS. THE KBLI-KUIL GRADIENT IS UP OVER +2 WITH WINDS RUNNING NEAR 30 KT AT RACE ROCKS. WINDS IN THE CENTRAL/E STRAIT WILL LIKELY STAY UP ABOVE 20 KT OVERNIGHT AND THE SMALL CRAFT REMAINS IN EFFECT. WINDS MAY EASE MON MORNING BUT COME UP AGAIN DURING THE AFTERNOON. A SOMEWHAT STRONGER PUSH IS EXPECTED WITH SMALL CRAFT WINDS AGAIN LIKELY IN THE STRAIT. WINDS COULD PUSH NEAR GALE FORCE...WILL NEED TO WATCH THIS. DTM && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE FUCA. WWW.WEATHER.GOV/SEATTLE FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:26 PM PDT | Small Craft Advisory | SEW | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.